Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Using TA-65, Amberen and Serovital. Can I add Metformin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Good afternoon. I have a question about some supplements that I've been taking, and whether or not the use of Metformin would be contraindicated. I am a 72 female who has been taking TA-65 for about a year and a half now, along with most recently (the past 6 months) Amberen, and I am into the second month of taking Serovital. Would the use of Metformin be of any benefit in addition to the above mentioned supplements, or would it not be recommended.?
Please advise.
Posted Thu, 8 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi XXXXX and thanks for the query,

Permit me start with insisting on a key point with respect to your medical care. Metformin is the key and one of the most important drugs to you now. It should never be stopped, doses changed without the advice or consent of your treating physician. It s interesting to know that proper glucose control is the mainstay of preventing against complications of diabetes (eye, kidney, heart , foot disease).

Coming back to your worry, food supplements are generally Vitamins and generally should have no inteference with your Metfoirmine or drugs. Most of them are made to be very suitable to be taken by diabetic patients. However, its worth checking to be sure of the sugar levels and type. As far as metabolic complications are concerned, you really need not be worried.

A balanced diet, XXXXXXX in vegetables and fruits is usually important in completing the actual needs in most basic vitamins that the body needs. Supplements are good and generally safe, but the priority for you now is the metformine, your diet, exercise, low salt diet and other healthy recommended practices.

I suggest you consult your primary care physician to check the glucose content and type in the supplements. Thanks and hope this helps as I wish you the best of health. Kind regards,

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor